Alert archive / Missouri / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 164, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 13, 2012, 6:13 PM CDT for Laclede County, Texas County, Wright County, Missouri. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2012, 6:13 PM CDT (23:13 UTC)
- Expired
- Jul 13, 2012, 7:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Laclede County, MO, Texas County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 109 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.2 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 168 J/kg
- Mixed-layer CIN
- -161 J/kg
- Mixed-layer LCL
- 1613 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- -40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
130
WUUS53 KSGF 132313
SVRSGF
MOC105-215-229-140000-
/O.NEW.KSGF.SV.W.0164.120713T2313Z-120714T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
613 PM CDT FRI JUL 13 2012
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME SOUTHEASTERN LACLEDE COUNTY IN SOUTHWEST MISSOURI...
WEST CENTRAL TEXAS COUNTY IN SOUTH CENTRAL MISSOURI...
NORTHEASTERN WRIGHT COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 700 PM CDT
* AT 609 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER NORTHEASTERN
WRIGHT COUNTY...AND MOVING SOUTHEAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR TREE DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER
BROKEN.
* LOCATIONS IMPACTED INCLUDE...
HUGGINS...LYNCHBURG...MANES...PLATO AND SUCCESS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3747 9203 3728 9216 3738 9242 3752 9234
TIME...MOT...LOC 2313Z 293DEG 8KT 3742 9229
HAIL...<.75IN
WIND...60 MPH
$$
FOSTER2 follow-up statements
185
WWUS53 KSGF 132331
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
631 PM CDT FRI JUL 13 2012
MOC105-215-229-140000-
/O.CON.KSGF.SV.W.0164.000000T0000Z-120714T0000Z/
LACLEDE MO-TEXAS MO-WRIGHT MO-
631 PM CDT FRI JUL 13 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
WRIGHT...WEST CENTRAL TEXAS AND EXTREME SOUTHEASTERN LACLEDE COUNTIES
UNTIL 700 PM CDT...
AT 629 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER EXTREME
NORTHEASTERN WRIGHT COUNTY...AND MOVING EAST AT 5 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR TREE DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER
BROKEN.
LOCATIONS IMPACTED INCLUDE...
HUGGINS...LYNCHBURG...MANES...PLATO AND SUCCESS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3747 9203 3728 9216 3738 9242 3752 9234
TIME...MOT...LOC 2331Z 286DEG 5KT 3742 9227
HAIL...<.75IN
WIND...60 MPH
$$
FOSTER255 WWUS53 KSGF 132355 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 655 PM CDT FRI JUL 13 2012 MOC105-215-229-140004- /O.EXP.KSGF.SV.W.0164.000000T0000Z-120714T0000Z/ LACLEDE MO-TEXAS MO-WRIGHT MO- 655 PM CDT FRI JUL 13 2012 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WRIGHT...WEST CENTRAL TEXAS AND EXTREME SOUTHEASTERN LACLEDE COUNTIES WILL EXPIRE AT 700 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER GUSTY WINDS TO 50 MPH ARE STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 3747 9203 3728 9216 3738 9242 3752 9234 TIME...MOT...LOC 2354Z 286DEG 5KT 3741 9223 $$ FOSTER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 2:20 PM CDT, 3 hours 53 minutes earlier.
Area forecast discussion, Jul 13, 2:20 PM CDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 220 PM CDT FRI JUL 13 2012 .DISCUSSION... CURRENTLY HAVE THE FORECAST AREA IN BETWEEN A COUPLE OF UPPER LEVEL SHEAR AXIS...ONE TO THE SOUTHEAST OF THE AREA AND THE OTHER NORTHWEST OF THE CWA. THE ONE TO THE SOUTHEAST OF THE AREA HAS BEEN LESS ACTIVE THAN THE PAST COUPLE OF DAYS. THE NORTHWEST AXIS ASSOCIATED WITH AN UPPER LEVEL SHORTWAVE HAS TRIGGERED A BAND OF SCATTERED STORMS FROM EXTREME SOUTHEAST KANSAS TO NEAR CHICAGO IL. NOT MUCH IN THE WAY OF BULK SHEAR TO ORGANIZE THESE STORMS HOWEVER OUR THETA-E DIFFERENCES IN THE VICINITY OF THE STORMS IS FROM 25 TO 30 K SO WILL NEED TO MONITOR FOR DOWNDRAFT WINDS WITH THE STRONGER STORMS. HAVE INCLUDED A LIMITED WIND RISK IN THE LATEST HWO FOR THIS AFTERNOON. MOVEMENT OF THE STORMS WILL BE VERY SLOW DUE TO THE LIGHT MID LEVEL WINDS AND VERY HEAVY RAINFALL WILL OCCUR WHERE THE STORMS OCCUR. THE STORMS ARE EXPECTED TO DISSIPATE BY THE EARLY TO MID EVENING WITH THE LOSS OF DAYTIME HEATING AND DECREASED INSTABILITY. UPPER LEVEL SHEAR AXIS TO THE NORTHWEST WILL MEANDER OF THE AREA THROUGH SUNDAY NIGHT AND WILL LIKELY BRING DIURNAL CONVECTION SIMILAR TO TODAY AHEAD OF THIS FEATURE WHICH WOULD BE MOST LIKELY OVER THE SOUTHEAST HALF OF THE FORECAST AREA. MEANWHILE...UPPER LEVEL RIDGE WILL ALSO BE BUILDING INTO THE AREA FROM THE WEST WITH 850 TEMPERATURES IN THE UPPER TEENS TO LOW 20S EXPECTED TO ADVECT INTO THE AREA. WITH GENERALLY DRY CONDITIONS EXPECTED FOR THE REMAINDER OF THE WEEK...HOT CONDITIONS WILL LIKELY RETURN...ALBEIT NOT AS HOT AS THE PREVIOUS HEAT WAVE. STILL...HEAT INDEX VALUES OF 100 TO 105 WILL BE POSSIBLE FOR THE LATTER HALF OF NEXT WEEK. LINDENBERG && .AVIATION... /ISSUED 103 PM CDT FRI JUL 13 2012/ FOR THE 13/1800Z KSGF/KJLN/KBBG TAFS...SCATTERED SLOW MOVING THUNDERSTORMS HAVE DEVELOPED OVER SE KS AND WESTERN MO NEAR OUTFLOW BOUNDARIES. WILL MAINTAIN VCTS/CB REMARKS AT KJLN/KSGF AND WATCH TRENDS THROUGH EARLY EVENING. OTHERWISE EXPECT VFR CONDITIONS. DSA && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Jul 13, 5:26 PM CDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 526 PM CDT FRI JUL 13 2012 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-142230- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 526 PM CDT FRI JUL 13 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED THUNDERSTORM WIND DAMAGE RISK. LIMITED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. DISCUSSION... ISOLATED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE OUTLOOK AREA THROUGH THE LATE AFTERNOON AND EARLY EVENING HOURS. THE STRONGEST STORMS WILL PRODUCE BRIEF DOWNPOURS...OCCASIONAL LIGHTNING AND WIND GUSTS TO 40 MPH. MOST LOCATIONS WILL REMAIN DRY. HEAT INDEX VALUES IN THE MIDDLE AND UPPER 90S WILL PERSIST .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL DEVELOP THIS WEEKEND ACROSS THE MISSOURI OZARKS. A FEW OF THESE STORMS MAY PRODUCE WIND GUSTS OVER 50 MPH...AS WELL AS FREQUENT LIGHTNING STRIKES. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THROUGH EARLY NEXT WEEK PRIMARILY ACROSS THE EASTERN MISSOURI OZARKS. AFTERNOON HEAT INDEX VALUES IN THE MIDDLE 90S TO AROUND 100 DEGREES ARE EXPECTED INTO THE MIDDLE OF NEXT WEEK...WITH THE HIGHEST VALUES EXTENDING FROM SOUTHEASTERN KANSAS INTO WEST CENTRAL AND CENTRAL MISSOURI. LIMITED TO ELEVATED FIRE WEATHER CONDITIONS WILL CONTINUE ON AN AFTERNOON BASIS INTO AT LEAST EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
In the hours before
Special weather statement, Jul 13, 12:35 PM CDT, 5 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1235 PM CDT FRI JUL 13 2012
KSZ073-097-MOZ066-131815-
BOURBON KS-CRAWFORD KS-VERNON MO-
1235 PM CDT FRI JUL 13 2012
...SIGNIFICANT WEATHER ADVISORY FOR BOURBON...NORTHERN CRAWFORD AND
WESTERN VERNON COUNTIES UNTIL 115 PM CDT...
AT 1232 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR PETERSBURG...OR 15 MILES WEST OF FORT
SCOTT. THIS STORM WAS NEARLY STATIONARY. OTHER STRONG STORMS WERE
LOCATED 4 MILES NORTHEAST OF FORT SCOTT TRACK SLOWLY SOUTHEAST AT 5
MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THESE STORMS.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.
LAT...LON 3788 9508 3804 9509 3805 9508 3805 9504
3804 9504 3804 9463 3806 9462 3806 9445
3767 9446 3760 9509 3781 9510
TIME...MOT...LOC 1733Z 289DEG 2KT 3781 9499
DSASpecial weather statement, Jul 13, 1:27 PM CDT, 4 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
127 PM CDT FRI JUL 13 2012
KSZ073-131915-
BOURBON KS-
127 PM CDT FRI JUL 13 2012
...SIGNIFICANT WEATHER ADVISORY FOR BOURBON COUNTY UNTIL 215 PM
CDT...
AT 125 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MARMATON...OR 8 MILES WEST OF FORT SCOTT...
MOVING SOUTH AT 5 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE BRONSON...DEVON...FORT SCOTT...FULTON...
GARLAND...HAMMOND...HIATTVILLE...MARMATON...PAWNEE STATION...
PETERSBURG...PORTERVILLE...REDFIELD AND UNIONTOWN.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.
LAT...LON 3791 9507 3805 9464 3804 9462 3792 9461
3768 9462 3767 9485 3768 9488 3767 9509
TIME...MOT...LOC 1827Z 348DEG 3KT 3781 9485
DSASpecial weather statement, Jul 13, 2:28 PM CDT, 3 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
228 PM CDT FRI JUL 13 2012
KSZ101-MOZ088-132015-
CHEROKEE KS-JASPER MO-
228 PM CDT FRI JUL 13 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHEROKEE AND
NORTHWESTERN JASPER COUNTIES UNTIL 315 PM CDT...
AT 224 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ASBURY...OR 7 MILES EAST OF WEIR...MOVING
SOUTHEAST AT 5 MPH. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE ASBURY...LAWTON AND WACO.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.
LAT...LON 3731 9475 3734 9465 3734 9462 3735 9462
3736 9457 3722 9443 3717 9468
TIME...MOT...LOC 1928Z 330DEG 4KT 3730 9464
DSASpecial weather statement, Jul 13, 2:50 PM CDT, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 250 PM CDT FRI JUL 13 2012 MOZ067-078-132015- CEDAR MO-ST. CLAIR MO- 250 PM CDT FRI JUL 13 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CEDAR AND SOUTH CENTRAL ST. CLAIR COUNTIES UNTIL 315 PM CDT... AT 245 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CEDAR SPRINGS...OR 7 MILES EAST OF EL DORADO SPRINGS. THIS STORM WAS DRIFTING SLOWLY SOUTH AND SOUTHEAST AT 5 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE CAPLINGER MILLS AND CEDAR SPRINGS. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. LAT...LON 3779 9373 3776 9399 3791 9402 3795 9381 TIME...MOT...LOC 1949Z 347DEG 2KT 3789 9390 DSA
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 2:28 PM CDT | Special Weather Statement | SGF | Jasper | 47 min |
| Jul 13, 2:50 PM CDT | Special Weather Statement | SGF | Cedar | 25 min |
| Jul 13, 6:17 PM CDT | Special Weather Statement | SGF | Christian | 28 min |
| Jul 13, 6:23 PM CDT | Special Weather Statement | SGF | Phelps | 52 min |
| Jul 13, 6:29 PM CDT | Severe Thunderstorm Warning | SGF | Phelps | 46 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.